Hail, Passaic
- When
- May 26, 10:47 AM EST
- Where
- Passaic County, Wanaque
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.033, -74.300
Penny size hail in Wanaque.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at May 26, 9:10 AM EST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 1010 AM EDT FRI MAY 26 2006 .NEAR TERM (TODAY AND TONIGHT)... FOG OVER WATERS ATTM....BUT CREEPING BACK IN ACROSS LI AND SRN CT. 12Z SOUNDING DOES SUPPORT POSSIBLE SEVERE TODAY. WESTERN HALF OF CWA IN SLIGHT RISK...AND WITH SOME CLEARING AND TEMPS WARMING NICELY THIS MORNING...DO EXPECT SOME STORMS TO PRODUCE HAIL...STRONG WIND GUSTS. WBZ AROUND 10 KFT. LOW PRESSURE NEAR LAKE ERIE CONTINUES TO MOVE SLOWLY EASTWARD. TRAILING COLD FRONT EXTENDS SWWD. SFC WARM FRONT APPEARS TO BE ACROSS SRN NJ. CONVECTION OVER CENTRAL/EASTERN PA MOVING EAST. TEMPS IN DATABASE LOOK GOOD. TO SUM IT UP...WITH MAX TEMPS WELL INTO THE 70S TO LOWER 80S AWAY FROM THE COAST...DEWPOINTS RISING WELL INTO THE 60S...THINK THUNDERSTORMS WILL BE A GOOD BET THIS AFTERNOON AS MLCAPES APPROACH 1000 J/KG NYC AND WEST. DEEP LAYER SHEAR VALUES ON THE ORDER OF 25 TO 35 KTS SHOULD YIELD STORM ORGANIZATION INTO LINES AND CLUSTERS CAPABLE OF PRODUCING ISOLATED TO SCATTERED WIND DAMAGE THIS AFTERNOON. AGAIN...MAIN THREAT WILL BE ACRS THE WRN HALF OF THE CWA. FURTHER EAST OVER LI AND COASTAL CT...THE THREAT WILL DIMINISH DUE TO MARINE INFLUENCE...HOWEVER THUNDER WILL STILL LIKELY OCCUR THERE WITH HEAVY RAINFALL POSSIBLE. HEAVY DOWNPOURS AND ASSOCIATED URBAN FLOODING WILL LIKELY RESULT AS WELL...GIVEN PWATS APPROACHING 1.75 INCHES AND RELATIVELY SLOW STORM MOTION VECTORS. WILL GO WITH CHC OF SHOWERS TONIGHT. ANY THREAT FOR THUNDERSTORMS SHOULD HAVE EXITED THIS EVENING. && .SHORT TERM (SATURDAY THROUGH SUNDAY)... SFC TROF/WEAK COLD FRONT WILL MOVE THROUGH THE REGION ON SATURDAY. EXPECT WARM TEMPS AND A CHANCE OF SHOWERS AND THUNDERSTORMS. WE CLEAR OUT SAT NIGHT...MAKING WAY FOR A GREAT SUNDAY WITH SUNNY SKIES AND WARM TEMPS. && .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... SUMMERLIKE WEATHER THROUGH MOST OF THE PERIOD WITH MAX TEMPERATURES RANGING FROM THE 80S INLAND TO THE 70S AT SOUTH FACING SHORES. NORTHEAST NJ AND PERHAPS EVEN PARTS OF NYC MAY SEE 90 ON MONDAY. SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING TSTMS BOTH TUESDAY AND WEDNESDAY. && .AVIATION... SITUATION REMAINS TRICKY THIS MORNING INTO AFTERNOON. INLAND TERMINALS HAVE IMPROVED TO VFR...HOWEVER LOW STRATUS AND FOG RIGHT ALONG THE COAST WILL PRESENT UNCERTAINTY FOR AT LEAST THE DURATION OF THE MORNING HOURS AS KJFK...KISP...AND KBDR ARE RIGHT ON THE FRINGE WHERE THIS MEETS VFR CONDITIONS. AS A MATTER OF FACT...KJFK HAS JUST RETURNED TO IFR CIGS AFTER MOMENTARILY BEING VFR. WARM FRONT STILL APPEARS TO BE SOUTH OF THE TERMINALS AND IT IS STILL QUESTIONABLE AS TO WHEN IT JUMPS NORTH OF THE REGION...BUT WILL KEEP INLAND TERMINALS AND KLGA VFR THROUGH AT LEAST THE EARLY AFTERNOON. CIGS LIFTING IN THE WAKE OF THE WARM FRONT THROUGH THE EARLY AFTERNOON ELSEWHERE WITH IMPROVEMENT OCCURRING IN KJFK AND KISP FIRST...BUT WILL HAVE AT LEAST KISP PREVAILING WITH VFR UP TILL THEN. THREAT OF PREFRONTAL SHOWERS AND THUNDERSTORMS COME INTO THE PICTURE MID AFTERNOON. A FEW STORMS MAY BE SEVERE ACROSS WESTERN TERMINALS WITH DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE. THE LINE SHOULD WEAKEN AS IT WORKS ACROSS LI/CONN TERMINAL BY EVENING. OTHERWISE...EXPECT CONDITIONS TO DROP TO MVFR/IFR ONCE AGAIN TONIGHT WITH PLENTY OF LOW-LEVEL MOISTURE AND WEAK SW FLOW UNDER CROSSING LOW. && .MARINE... SOUTHERLY GRADIENT OF 10 TO 15 KT WILL DEVELOP THIS AFTERNOON AS WARM FRONT WORKS NORTH OF THE WATERS AHEAD OF APPROACHING LOW FROM THE GREAT LAKES. THERE MAY BE A BRIEF PERIOD OF 15 TO 20 KT WINDS THIS EVENING...BUT DONT BELIEVE THIS WILL BE ENOUGH TO RAISE SEAS TO SCA THIS FAR NORTH. WILL CONTINUE TO KEEP SEAS JUST BELOW SCA ACROSS COASTAL WATERS TONIGHT INTO SATURDAY...BASED ON GFS BASED WNA GUIDANCE OVERDOING NEAR SURFACE WINDS AND THEREFORE THE HEIGHT OF S SWELLS MAKING IT INTO THE AREA. WINDS SWITCH TO NW-N BEHIND LOW ON SAT...WITH THE LOW TRACKING EAST OF THE WATERS BY SAT NIGHT. HIGH PRESSURE BUILDS IN FOR SUN THROUGH EARLY NEXT WEEK WITH TRANQUIL CONDITIONS ON ALL WATERS. && .HYDROLOGY... NOTHING OF CONSEQUENCE UNTIL THIS AFTERNOON AS PREFRONTAL SHOWERS AND THUNDERSTORMS START TO MOVE IN FROM THE WEST. MOST AREAS SHOULD RECEIVE BETWEEN 1/2 AND 3/4 OF AN INCH FROM LATE THIS AFTERNOON THROUGH SATURDAY. HOWEVER...THERE IS THE CHANCE OF CELLS TRAINING DURING THIS EVENT WHICH COULD PRODUCE AMOUNTS OF 1 TO 2 INCHES FOR SOME LOCATIONS. SUCH AMOUNTS WOULD PRESENT SOME URBAN AND POOR DRAINING FLOODING PROBLEMS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 418 AM EDT FRI MAY 26 2006 ANZ338-CTZ005-009-NJZ002>006-011-NYZ067>078-080-270900- NEW YORK HARBOR-NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- SOUTHWESTERN SUFFOLK- 418 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. A MOIST AIRMASS WILL CONTINUE TO OVERSPREAD THE REGION TODAY. THUNDERSTORMS WILL LIKELY MOVE INTO THE AREA THIS AFTERNOON. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. ISOLATED LARGE HAIL MAY OCCUR AS WELL. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR SEVERE WEATHER REPORTS. CTZ006>008-010>012-NYZ079-081-270900- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 418 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL LIKELY MOVE INTO THE REGION LATE THIS AFTERNOON OR EARLY THIS EVENING. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE VERY LATE THIS AFTERNOON AND EVENING...HOWEVER NOT LIKELY. KEEP ABREAST OF THE LATEST FORECASTS FROM YOUR NATIONAL WEATHER SERVICE IN CASE THE THREAT OF SEVERE WEATHER INCREASES. ANZ330-335-350-353-355-270900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 418 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL LIKELY MOVE INTO THE REGION THIS AFTERNOON. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS UP TO 40 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR SEVERE WEATHER REPORTS...ESPECIALLY WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR WHERE THE THREAT OF STRONGER STORMS EXISTS. EKSTER
The Philadelphia radar (KDIX), 121 km away, was scanning. The volume nearest the first event began at 15:48 UTC.
1 hail. Local standard time, as filed.
Penny size hail in Wanaque.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506704.